Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Grand Rapids, MI

April 15, 2018

NWS Grand Rapids, MI issued this small craft advisory at Apr 15, 2018, 3:41 AM EDT. It took effect at Apr 15, 2018, 7:00 AM EDT. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 3:41 AM EDT (07:41 UTC)
In effect from
Apr 15, 2018, 7:00 AM EDT
Expired
Apr 17, 2018, 8:00 PM EDT
In force
61 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

241 
WHUS73 KGRR 150741
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
341 AM EDT Sun Apr 15 2018

LMZ844>846-151545-
/O.EXT.KGRR.GL.W.0007.000000T0000Z-180415T1100Z/
/O.NEW.KGRR.SC.Y.0013.180415T1100Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
341 AM EDT Sun Apr 15 2018

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
EDT MONDAY...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect from 7 AM this morning to
8 PM EDT Monday. 

* WINDS...Northeast Gales to 35 knots diminishing to 15 to 25
  knots by mid morning then 10 to 20 knots this evening. Winds
  becoming northwest 20 to 30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon into
  tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

LMZ847>849-151545-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
341 AM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 15 to 25 knots
  by this afternoon and to 10 to 20 knots tonight. 

* WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet by
  evening 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

wdm
12 follow-up statements
729 
WHUS73 KGRR 151140
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
740 AM EDT Sun Apr 15 2018

LMZ847>849-151945-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
740 AM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 15 to 25 
  knots by this afternoon and to 10 to 20 knots tonight. 

* WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet by 
  evening 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>846-151945-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
740 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots diminishing diminishing to 10
  to 20 knots late this afternoon. Winds becoming northwest 20 to
  30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon 
  into tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
423 
WHUS73 KGRR 151332
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
932 AM EDT Sun Apr 15 2018

LMZ847>849-152145-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
932 AM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 10 to 20 
  knots tonight. 

* WAVES...3 to 5 feet subsiding to 1 to 3 feet by evening.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>846-152145-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
932 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots diminishing diminishing to 10 
  to 20 knots late this afternoon. Winds becoming northwest 20 
  to 30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon 
  into tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
606 
WHUS73 KGRR 151933
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
333 PM EDT Sun Apr 15 2018

LMZ847>849-160000-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
333 PM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 10 to 20 
  knots tonight. 

* WAVES...3 to 5 feet subsiding to 1 to 3 feet by evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>846-160345-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
333 PM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots diminishing diminishing to 10 
  to 20 knots late this afternoon. Winds becoming northwest 20 
  to 30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon 
  into tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
919 
WHUS73 KGRR 160102
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
902 PM EDT Sun Apr 15 2018

LMZ847>849-160915-
/O.EXA.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
902 PM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect until 8 PM EDT Monday. 

* WINDS...Northeast 10 to 15 knots increasing to Northwest 15 to
  25 knots late tonight, and increasing to 30 knots Monday.
 
* WAVES...building to 3 to 7 feet tonight, and to 6 to 9 feet 
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to 
produce hazardous conditions to small craft. Inexperienced 
mariners...especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

LMZ844>846-160915-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
902 PM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...Northeast 10 to 15 knots increasing to Northwest 15 to
  25 knots late tonight, and increasing to 30 knots Monday.
 
* WAVES...building to 3 to 7 feet tonight, and to 6 to 9 feet 
  Monday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to 
produce hazardous conditions to small craft. Inexperienced 
mariners...especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
669 
WHUS73 KGRR 160736
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
336 AM EDT Mon Apr 16 2018

LMZ844>849-161545-
/O.EXT.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
336 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...

* WINDS...Northwest winds to 30 knots into Tuesday.

* WAVES...from 6 to 10 feet into Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

wdm
545 
WHUS73 KGRR 161341
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
941 AM EDT Mon Apr 16 2018

LMZ844>849-162145-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
941 AM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WINDS...Northwest winds to 30 knots into Tuesday.

* WAVES...from 6 to 10 feet into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
445 
WHUS73 KGRR 161935
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
335 PM EDT Mon Apr 16 2018

LMZ844>849-170345-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
335 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WINDS...Northwest winds to 30 knots into Tuesday.

* WAVES...from 6 to 10 feet into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
980 
WHUS73 KGRR 170113
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
913 PM EDT Mon Apr 16 2018

LMZ844>849-170915-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
913 PM EDT Mon Apr 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WINDS...Northwest winds to 30 knots into Tuesday.

* WAVES...from 6 to 10 feet into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
561 
WHUS73 KGRR 170728
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
328 AM EDT Tue Apr 17 2018

LMZ844>849-171530-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
328 AM EDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...Northwest winds 15 to 25 knots diminishing this
  afternoon.

* WAVES...5 to 8 feet subsiding through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
332 
WHUS73 KGRR 171335
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
935 AM EDT Tue Apr 17 2018

LMZ844>849-172145-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
935 AM EDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...Northwest winds to 30 knots knots diminishing this 
  afternoon.
  

* WAVES...5 to 8 feet decreasing through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
738 
WHUS73 KGRR 171924
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
324 PM EDT Tue Apr 17 2018

LMZ844>849-180000-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
324 PM EDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...Northwest winds 15 to 25 knots knots diminishing this
  evening.
  

* WAVES...3 to 6 feet decreasing through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
400 
WHUS73 KGRR 172354
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
754 PM EDT Tue Apr 17 2018

LMZ844>849-180100-
/O.EXP.KGRR.SC.Y.0013.000000T0000Z-180418T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
754 PM EDT Tue Apr 17 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds and waves have diminished to under Small Craft Advisory
criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:27 AM EDT, 14 minutes earlier.

Area forecast discussion, Apr 15, 3:27 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
327 AM EDT Sun Apr 15 2018

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 328 AM EDT Sun Apr 15 2018

The early spring storm will continue into today as a slow moving
storm, centered to our south continues to slowly move east.
Significant accumulations of ice and sleet are expected this
morning before temperatures warm enough to change the freezing
rain to rain near and south of I-96. I will remain windy into this
afternoon and temperatures will remain cold through most of this
coming week. The precipitation should become all snow tonight and
continue into Tuesday morning. Accumulations will be limited.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 328 AM EDT Sun Apr 15 2018

I extended the Winter Storm Warning north of I-96 till late
afternoon as it may take that long for that area to get above
freezing. All of the models, including the hi-res models, show
two bands of heavy precipitation today, the first one comes
through mid morning, then the band on the trailing side of the
system (deformation zone) comes through late morning into mid
afternoon. I expect there will be a significant amount of
freezing rain yet over the northern sections into late afternoon
due to that issue. Winds will continue to be strong and gusty this
morning but diminish this afternoon. Due to the models (03z HRRRX
and others) show around of inch of QPF today with between between
and quarter and half inch of that falling after noon today this
will continue the hazards in northern sections.

Tonight the system finally moves east enough to pull out the warm
layer, so when the wrap around precipitation moves in it will be
cold enough for mostly snow. I expect on and off light snow over
the area into Tuesday morning.

.LONG TERM...(Tuesday night through Saturday)
Issued at 328 AM EDT Sun Apr 15 2018

We are looking at one system in the long term that could potentially
impact the area from early Wed through Thu. Otherwise, the other
noteworthy item will be a potential return to near to slightly above
average temps by next weekend.

We expect that the last effects from the current system should move
out just prior to the beginning of the long term on Tue night. The
low will move out, and we will see a short wave ridge control the
weather Tue night and maybe early Wed.

Pcpn chances will increase on Wed from West to East across the area.
A strong short wave trough will emerge from the Rockies, and close
off as it approaches the region. It will advect warmer air ahead of
it, but it will not have a direct moisture feed from the Gulf of
Mexico. The threat of pcpn will linger from Wed into Thu as we see
pcpn ahead of the developing triple point, and then from the parent
low as it translates east.

Much of the pcpn will likely be in the form of rain with this
system. Some snow will be possible on the leading edge of the pcpn
as cool enough air will still be in place and early on Wed before
diurnal heating takes place. Snow will also be possible on Thu when
the colder air moves in on the backside of the low.

Once the system moves out of the area on Thu, a decent ridge aloft
will move in, and with sfc ridging. Milder air will move in as the
low level flow will not be from cold source regions. The mild air,
and sunshine will allow temps to warm toward 60 next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 143 AM EDT Sun Apr 15 2018

Widespread freezing rain is currently moving in over all of the
terminals as of 0540z, and will hold for at least a few hours.
Temps will begin to rise along I-94 corridor terminals by 12z,
changing pcpn over to plain rain. I-96 terminals may take until
16-18z before changing to rain with above freezing temps. Ice will
accumulate on the ground to around half an inch.

All sites are IFR, except KMKG. IFR will rule through the entire
fcst period.

Very gusty NE winds continue, but will start to diminish after
10z or so. Gusts around 40 knots will be possible initially, and
will diminish to under 10 knots this evening.

&&

.MARINE...
Issued at 328 AM EDT Sun Apr 15 2018

Winds have began to decrease over the southern parts of our Near
Shore and the models show this decrease in winds will spread north
through the Near Shore by mid afternoon. So for now I expunged the
gale headlines over the southern section in favor a small craft
advisory that I ran through Monday evening. The day shift can
adjust the gale to a small craft as they see fit.

&&

.HYDROLOGY...
Issued at 200 PM EDT Sat Apr 14 2018

As precipitation continues across the region, river levels are
around normal but rising. Precipitation totals will range from over
an inch and a half to around three inches through Sunday night. This
could lead to river flooding, but at this time only the Portage
River near Vicksburg is forecast to go above flood stage. Stay
tuned, as more flood warnings may be on the way if all of the
precipitation is realized.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until noon EDT today for MIZ056>059-064>067.

     Winter Weather Advisory until noon EDT today for MIZ071>074.

     Winter Storm Warning until 5 PM EDT this afternoon for
     MIZ037>040-043>046-050>052.

LM...Gale Warning until 8 PM EDT this evening for LMZ847>849.

     Small Craft Advisory from 7 AM this morning to 8 PM EDT Monday
     for LMZ844>846.

     Gale Warning until 7 AM EDT this morning for LMZ844>846.

&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...63
MARINE...WDM
Hazardous weather outlook, Apr 14, 4:24 AM EDT, 23 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
424 AM EDT Sat Apr 14 2018

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150830-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
424 AM EDT Sat Apr 14 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

A major early spring storm will bring a variety of weather types
today and tonight. Rain, with a few embedded non severe
thunderstorms is expected this morning. The rain will be heavy at
times. Rain will change to freezing rain and sleet north of Route
10 by mid morning. Areas north of Route 10 may see wet
snow mix in at times from late morning through this afternoon.

Winds across the area will be gusty, some gusts may be over 50
mph at times. The combination of winds gusting to ear 50 mph at
times with freezing rain is likely to cause some trees or large
branches to fall on power lines that will in turn cause local
power outages. The area of freezing rain and sleet will spread
south with times.

By early afternoon the precipitation should be freezing rain and
sleet from I-96 north. During the afternoon precipitation rates
are expected to be lighter. Tonight another area of precipitation,
that will be heavy at times moves in by mid evening This time
through all areas should be cold enough for freezing rain or
sleet. Significant accumulations of sleet and freezing rain are
expected overnight. It is at this time the more significant
impacts are expected. Winds will continue to be gusty.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The gusty winds, freezing rain, and sleet are expected into mid
morning. Only rain showers are expected Sunday afternoon but snow
will overspread the area Sunday night and continue into Monday
with some minor accumulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-150830-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
424 AM EDT Sat Apr 14 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gale force winds, waves of 4 to 6 feet, scattered thunderstorms,
freezing rain and sleet will cause very hazardous condition in the
near shore waters through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gale force winds will diminish by evening but winds will remain
strong enough through at least Tuesday for conditons to continue
to be hazardous for small craft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Apr 15, 1:28 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
128 AM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     ICE STORM        CASTLE PARK             42.75N 86.20W
04/15/2018                   ALLEGAN            MI   COCORAHS

            ICE HAS ACCUMULATED TO 0.2" SINCE THE STORM
            BEGAN AROUND 6 PM. THE DURATION OF THE ICE
            STORM EVENT WAS 7 HOURS 15 MINUTES.

&&

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:16 PM EDTRiver Flood AdvisoryGRROsceola36 hr
Apr 14, 9:16 PM EDTRiver Flood AdvisoryGRRKent8 days
Apr 14, 9:16 PM EDTRiver Flood AdvisoryGRRIsabella38 hr

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.